Inequalities for the ranks of multipartite quantum states

TitleInequalities for the ranks of multipartite quantum states
Publication TypeJournal Article
Year of Publication2014
AuthorsCadney, J, Huber, M, Linden, N, Winter, A
JournalLinear Algebra and its Applications
Volume452
Pagination153 - 171
Date Published07/2014
ISSN00243795
Abstract

We investigate relations between the ranks of marginals of multipartite quantum states. These are the Schmidt ranks across all possible bipartitions and constitute a natural quantification of multipartite entanglement dimensionality. We show that there exist inequalities constraining the possible distribution of ranks. This is analogous to the case of von Neumann entropy (\alpha-R\'enyi entropy for \alpha=1), where nontrivial inequalities constraining the distribution of entropies (such as e.g. strong subadditivity) are known. It was also recently discovered that all other \alpha-R\'enyi entropies for α∈(0,1)∪(1,∞) satisfy only one trivial linear inequality (non-negativity) and the distribution of entropies for α∈(0,1) is completely unconstrained beyond non-negativity. Our result resolves an important open question by showing that also the case of \alpha=0 (logarithm of the rank) is restricted by nontrivial linear relations and thus the cases of von Neumann entropy (i.e., \alpha=1) and 0-R\'enyi entropy are exceptionally interesting measures of entanglement in the multipartite setting.

DOI10.1016/j.laa.2014.03.035
Short TitleLinear Algebra and its Applications
Campus d'excel·lència internacional U A B